Alert archive / Montana / Special Weather Statements in 2014
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 1, 2014, 6:06 PM MDT for Chouteau County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 1, 2014, 6:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 130 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS85 KTFX 020006 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 606 PM MDT FRI AUG 1 2014 MTZ011-013-020045- CHOUTEAU MT-HILL MT- 606 PM MDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HILL AND NORTHERN CHOUTEAU COUNTIES UNTIL 645 PM MDT... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOX ELDER...OR 7 MILES NORTH OF BIG SANDY...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BIG SANDY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4808 10977 4798 11011 4830 11027 4838 11002 TIME...MOT...LOC 0006Z 336DEG 10KT 4826 11009 $$ COULSTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:50 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 2:50 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MDT Fri Aug 1 2014 .DISCUSSION... Tonight through Sunday...Short wave energy moves across the area tonight. With an unstable airmass already in place, isolated thunderstorms have begun to develop and will continue through the evening. As has been the case the past few days, bulk shear is very low and severe convective activity is not too likely. Models continue to place a vort center moving across northern Montana overnight and this may keep showers going. A stronger mid level impulse will move across the area Saturday with thunderstorms developing again during the afternoon and becoming a bit more widespread in areal coverage. Precipitable water values also increase a bit on Saturday. The pattern will continue through the weekend with additional short wave energy kicking off isolated thunderstorms again Sunday afternoon. Temperatures will continue slightly above seasonal averages. Sunday Night through Friday...A repeat of the current pattern continues through the long term. Warm temperatures and isolated to scattered thunderstorms will develop each afternoon, generally starting up over terrain. With the showery nature of monsoonal moisture, uncertainty remains with precipitation amounts and coverage. Areas near higher terrain have the best chance of seeing precipitation, namely the Continental Divide and Southwest Montana. Latest forecast model runs suggest that increased coverage of showers will develop Sunday afternoon/evening as a more defined shortwave trough moves through the region. Drier conditions return later next week as a high pressure rebuilds over the region. && .AVIATION... UPDATED 1800Z. VFR conditions are likely. Expect isolated thunderstorms this afternoon and evening mainly over the mountains. The exception to this will be the northern Rocky Mountain Front and adjoining plains which will include KCTB where scattered thunderstorms are expected. Thunderstorms will diminish after dark over most of the area. However the approach of a weather disturbance aloft could result in scattered showers and isolated thunderstorms over the northwest portion of the area after dark. The taf site with the best chance of seeing a shower or thunderstorm after midnight will be KCTB. However KHLN/KGTF/KHVR could see a shower late tonight as well. For Saturday morning although not mentioned in the tafs there will be a small threat of showers or thunderstorms. Keep in mind gusty winds to 30 knots will be possible with thunderstorms. Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 59 88 60 89 / 20 30 20 20 CTB 54 83 57 84 / 40 30 30 20 HLN 59 90 59 89 / 30 30 30 20 BZN 53 91 56 88 / 20 30 30 20 WEY 44 79 48 80 / 30 20 20 30 DLN 52 87 54 86 / 30 30 30 20 HVR 58 88 61 90 / 20 30 20 20 LWT 56 85 58 86 / 10 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
In the hours before
Local storm report, Aug 1, 12:32 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1232 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FUNNEL CLOUD 19 NNE CHINOOK 48.84N 109.07W
07/31/2014 BLAINE MT PUBLIC
&&
BLANKLocal storm report, Aug 1, 1:11 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
111 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 18 E FORT BELKNAP 48.48N 108.37W
07/31/2014 BLAINE MT PUBLIC
&&
BLANKSpecial weather statement, Aug 1, 3:19 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 PM MDT FRI AUG 1 2014
MTZ047-051-012200-
BLAINE MT-FERGUS MT-
319 PM MDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS AND SOUTHWESTERN
BLAINE COUNTIES UNTIL 400 PM MDT...
AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES NORTH OF WINIFRED...OR 39 MILES
SOUTHEAST OF BIG SANDY...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN BLAINE COUNTY...
RURAL NORTHERN FERGUS COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4761 10920 4790 10954 4799 10953 4807 10939
4784 10887 4781 10888
TIME...MOT...LOC 2119Z 312DEG 18KT 4791 10934
MLVSpecial weather statement, Aug 1, 4:06 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
406 PM MDT FRI AUG 1 2014
MTZ013-047-051-012245-
BLAINE MT-CHOUTEAU MT-FERGUS MT-
406 PM MDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS...EASTERN
CHOUTEAU AND SOUTHWESTERN BLAINE COUNTIES UNTIL 445 PM MDT...
AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED 22 MILES NORTH OF
WINIFRED...OR 39 MILES SOUTHEAST OF BIG SANDY...MOVING SOUTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN BLAINE COUNTY...
RURAL NORTHERN FERGUS COUNTY...
RURAL EASTERN CHOUTEAU COUNTY...
RURAL SOUTHERN BLAINE COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4740 10937 4808 10979 4814 10964 4814 10955
4817 10953 4821 10942 4778 10887 4774 10888
4768 10877 4766 10877 4764 10872
TIME...MOT...LOC 2206Z 326DEG 14KT 4787 10939
COULSTONSpecial weather statement, Aug 1, 4:14 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 PM MDT FRI AUG 1 2014
MTZ011-012300-
HILL MT-
414 PM MDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HILL COUNTY UNTIL
500 PM MDT...
AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 37 MILES NORTH OF GILDFORD...OR 39 MILES NORTH OF
HAVRE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN HILL COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4893 10948 4874 10993 4900 11018 4902 11001
4901 10960
TIME...MOT...LOC 2214Z 322DEG 11KT 4905 10998
COULSTONSpecial weather statement, Aug 1, 6:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 606 PM MDT FRI AUG 1 2014 MTZ011-013-020045- CHOUTEAU MT-HILL MT- 606 PM MDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HILL AND NORTHERN CHOUTEAU COUNTIES UNTIL 645 PM MDT... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOX ELDER...OR 7 MILES NORTH OF BIG SANDY...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BIG SANDY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4808 10977 4798 11011 4830 11027 4838 11002 TIME...MOT...LOC 0006Z 336DEG 10KT 4826 11009 COULSTON
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:22 PM MDT | Special Weather Statement | TFX | Liberty | 38 min |
| Aug 1, 6:25 PM MDT | Special Weather Statement | TFX | Hill | 35 min |
| Aug 1, 6:56 PM MDT | Special Weather Statement | TFX | Liberty | 34 min |
| Aug 1, 7:08 PM MDT | Special Weather Statement | TFX | Liberty | 37 min |
| Aug 1, 10:49 PM MDT | Special Weather Statement | TFX | Teton | 56 min |
| Aug 2, 5:02 PM MDT | Special Weather Statement | TFX | 43 min |
Nearby
Special Weather Statements in Montana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.